MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 04/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight: information unknown/not provided.Ethnicity and race: information unknown/not provided.The device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the johnson and johnson (jnj) intraocular lens (iol) was explanted from the patient¿s right eye.The patient complained of blurry vision.The onset date is unknown.The explanted lens was replaced with another jnj iol model zku225 18.0 diopter toric ii multifocal lens.There were no patient injuries such as a capsule tear, incision enlargement, vitrectomy, or sutures.No prescribed medications to prevent permanent impairment.The patient¿s outcome is unknown.No further information is available.
 
Additional Manufacturer Narrative
Additional information.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: may 6, 2024.Section h3: evaluated by manufacturer: yes.Device evaluation: the lens was inspected under magnification.The complaint lens was received cut in half with one haptic cut off and missing.The lens was cleaned and presented with no issues that would have contributed to the complaint event.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19188572
Report Number3012236936-2024-01225
Device Sequence Number7658312
Product Code MFK
UDI-Device Identifier05050474560055
UDI-Public(01)05050474560055(17)260903
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Model NumberZKB00
Device Catalogue NumberZKB00U0185
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale